Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Conservation Equations and Variance Reduction in Queueing Simulations

John S. Carson and Averill M. Law
Operations Research
Vol. 28, No. 3, Part 1 (May - Jun., 1980), pp. 535-546
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/170402
Page Count: 12
  • Download ($30.00)
  • Cite this Item
Conservation Equations and Variance Reduction in Queueing Simulations
Preview not available

Abstract

We consider the efficient estimation of mean delay in queue, d, mean wait in system, w, time average number in queue, Q, time average number in system, L, and time average amount of work in system, V, for simulated queueing systems. We prove for the regenerative GI/G/s queue that it is more efficient to estimate w, Q, L, and V from an estimate of d than it is to estimate them directly. This generalizes previous results for the M/G/1 queue and also confirms empirical studies on other GI/G/s queues.

Page Thumbnails

  • Thumbnail: Page 
535
    535
  • Thumbnail: Page 
536
    536
  • Thumbnail: Page 
537
    537
  • Thumbnail: Page 
538
    538
  • Thumbnail: Page 
539
    539
  • Thumbnail: Page 
540
    540
  • Thumbnail: Page 
541
    541
  • Thumbnail: Page 
542
    542
  • Thumbnail: Page 
543
    543
  • Thumbnail: Page 
544
    544
  • Thumbnail: Page 
545
    545
  • Thumbnail: Page 
546
    546